Ask the Nurse Archive
November 8, 2017 at 2:20pm
Can I double up on vitamins to help with thinning hair and brittle nails? I have had my estrogen checked and it is normal. I am 54 years old.
May 22, 2017 at 12:20pm
I am on Evista (raloxifene) for osteoporosis. Since this is a SERM (Selective Estrogen Receptor Modulator, also known as as Estrogen Agonist Estrogen Antagonist), can it treat vaginal dryness? Are there any problems taking Evista and Estrace (estradiol) cream at the same time?
May 17, 2017 at 2:57pm
I passed a kidney stone a few years back and can no longer eat a lot of calcium rich-foods. I do not take a calcium supplement. Any suggestions?
October 3, 2016 at 10:53am
I am 67 years old. For quite a few years, I have been told to take around 1200 mg of calcium per day, plus magnesium and vitamin D.
Many friends are now telling me that their doctors have told them it can be dangerous to take calcium supplements and it’s better just to get it from your diet. I’ve also read that calcium tablets can be a factor in developing dementia. What is the current recommendation?
February 26, 2016 at 9:40am
How much Omega vitamins should I take each day? I am age 51.
January 14, 2016 at 5:11pm
I was recently diagnosed with polymyalgia rheumatica and stopped the medicine, prednisone.
I have noticed continued hair loss, fatigue, and painful shoulders. Do you have recommendations on how to help my symptoms other than medicating with over the counter pain relievers like Tylenol?
July 23, 2015 at 9:45am
I take several types of vitamins every day. Should I take them all at once or should I spread them out throughout the day?
June 3, 2015 at 2:40pm
I am 66 years old and have osteoporosis. My primary care doctor suggested Reclast, but my gynecologist suggested Prolia. I have never been treated before for osteoporosis. I also have had a portion of my thyroid removed 7 months ago.
I have two questions:
- Are these two drugs the same?
- How will treatment affect my thyroid?
August 26, 2014 at 3:57pm
I can’t tolerate any kind of dairy and from what I noticed Vitamin D (sunshine) either. Symptoms include swelling of my lips and the corners of my lips crack open. Also, the area between my vagina and my rectum gets a rash and cracks open. Another symptom is that I get auras and almost black out if I eat dairy. I stopped all dairy and avoided most sunshine to try to keep my symptoms minimal.
Since I have practiced avoidance it’s much better, but there aren’t many things I can eat. I have been to a lot of different doctors who mostly say just avoid dairy, but that isn’t what I would like to do if I don’t have to. I need vitamin D since I already have osteopenia and am high risk for osteoporosis.
Thank you in advance for any thoughts you may have.
May 28, 2014 at 12:41pm
I had a full hysterectomy 6 years ago and now I am 45 years old. I have been taking 1mg of estradial since my surgery, and I wanted to know if I don’t take my estradial for a few days what would happen? The doctor drags her feet when it comes to refills, therefor I have to wait till she gets around to approving my prescription. Right now, it’s been one day and I am feeling very weak, light headed, dizzy and can’t walk straight - just concerned if I’m going to be ok without it?